Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 8, 2007, 3:41 PM MST for Graham County, Greenlee County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2007, 3:41 PM MST (22:41 UTC)
- Expired
- Jul 8, 2007, 4:30 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 170 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 082242 SVRTWC AZC009-011-082330- /O.NEW.KTWC.SV.W.0008.070708T2241Z-070708T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 341 PM MST SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRAHAM COUNTY IN SOUTHEAST ARIZONA... SOUTHEASTERN GREENLEE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 430 PM MST * AT 336 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF DUNCAN...OR ABOUT 40 MILES EAST OF SAFFORD...AND MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUNCAN AND FRANKLIN BY 350 PM MST... LAT...LON 3285 10890 3291 10921 3245 10942 3245 10907 $$ WEATHER.GOV/TUCSON SMR
2 follow-up statements
000 WWUS55 KTWC 082307 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 406 PM MST SUN JUL 8 2007 AZC009-011-082330- /O.CON.KTWC.SV.W.0008.000000T0000Z-070708T2330Z/ GRAHAM AZ-GREENLEE AZ- 406 PM MST SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR SOUTHEASTERN GREENLEE AND SOUTHEASTERN GRAHAM COUNTIES... AT 400 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNCAN...OR ABOUT 34 MILES EAST OF SAFFORD...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN GRAHAM COUNTY AT 420 PM MST RURAL SOUTHERN GREENLEE COUNTY AT 420 PM MST LAT...LON 3285 10890 3291 10921 3245 10942 3245 10907 $$ SMR
000 WWUS55 KTWC 082326 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 425 PM MST SUN JUL 8 2007 AZC009-011-082335- /O.EXP.KTWC.SV.W.0008.000000T0000Z-070708T2330Z/ GRAHAM AZ-GREENLEE AZ- 425 PM MST SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENLEE AND SOUTHEASTERN GRAHAM COUNTIES EXPIRES AT 430 PM MST... AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM OVER THE WARNED AREA HAD BEGUN TO DIMINISH...FALLING BELOW SEVERE THRESHOLDS. LAT...LON 3285 10890 3291 10921 3245 10942 3245 10907 $$ SMR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM MST, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM MST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SUN JUL 8 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL SETTLE OVER CENTRAL ARIZONA TODAY INTO MONDAY...WHICH WILL TEND TO CONFINE ANY THUNDERSTORMS NEAR THE MOUNTAINS. THE CHANCE OF THUNDERSTORMS WILL INCREASE AGAIN BY THE MIDDLE OF THE WEEK AS THE UPPER HIGH SHIFTS TO THE FOUR CORNERS AREA...AND A DEEPER FLOW OF MOISTURE OCCURS WITH OUTFLOWS FROM NORTHERN MEXICO ENHANCING THE PROCESS. && .DISCUSSION...KEMX WSR-88D DETECTED ISOLATED MOSTLY LESS THAN 45 DBZ ACROSS THE WHITE MOUNTAINS AT 2105Z. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. ABUNDANT SUNSHINE ACROSS MUCH OF SE AZ AT THIS TIME WITH ANY CUMULOFORM CLOUDINESS OF SIGNIFICANCE LIMITED TO THE WHITE MOUNTAINS AND ACROSS ERN SANTA CRUZ/SRN COCHISE COUNTIES. GIVEN ACTIVITY PRESENTLY ON THE RIM MOVING SWD AS WELL AS 08/12Z NAM SOLUTION...WILL DEPICT 20 PERCENT-ISH POPS KTUS VICINITY EWD THIS EVENING...AND LOWER-MID TEENS POPS ACROSS WRN ZONES. AT THIS TIME BELIEVE BULK OF ACTIVITY WILL END AROUND MIDNIGHT THOUGH EVENING SHIFT WILL DEFINITELY NEED TO MONITOR ESPECIALLY GIVEN PAST FEW NIGHTS ACTIVITY. APPEARS THAT NRN SONORA WILL BE THE FAVORED REGION FOR CONVECTIVE DEVELOPMENT ON MON AS THE UPPER HIGH BUILDS SWD OVER CENTRAL AZ. AM SOMEWHAT CONCERNED THOUGH ABOUT HOW FAR NORTH ANY OUTFLOWS MAY ENCROACH UPON THIS FORECAST AREA WHICH MAY SUBSEQUENTLY ENHANCE CONVECTIVE POTENTIAL ACROSS SE AZ MON AFTERNOON AND EVENING. SLIGHT UPSWING IN ACTIVITY TUE AFTERNOON BUT MORE SIGNIFICANT INCREASE EXPECTED WED AS UPPER HIGH MIGRATES NWD TOWARD FOUR CORNERS REGION AND WEAK IMPULSE ROTATES WWD AROUND PERIPHERY OF UPPER HIGH. THIS EXPECTED UPSWING COORDINATES NICELY WITH WFO/S PSR/FGZ/EPZ GRIDDED DATA POP FIELDS. THEREAFTER...UPPER HIGH PROGGED TO REMAIN ESSENTIALLY QUASI-STATIONARY NORTH OF THIS FORECAST AREA AND VICINITY THE FOUR CORNERS REGION. THUS FLOW SHOULD BE CONDUCIVE FOR MORE WIDESPREAD COVERAGE MAINLY IN THE AFTERNOONS AND EVENINGS DURING THE LATTER PART OF THE WEEK AND NEXT WEEKEND. DAYTIME MAX TEMPS THIS FORECAST PERIOD REMAINING NEAR OR JUST SLIGHTLY ABOVE SEASONAL NORMALS FOR EARLY-MID JULY. && .FIRE WEATHER...AN INFLUX OF MOISTURE WILL LEAD TO SCATTERED THUNDERSTORMS THIS EVENING...MAINLY ACROSS FIRE ZONE 146 AND EASTERN ZONE 148. INITIAL THUNDERSTORM DEVELOPMENT WILL HAVE WIND GUSTS UP TO 45 MPH. OVERNIGHT RELATIVE HUMIDITY RECOVERIES WILL REMAIN MODEST. THE UPPER HIGH WILL SHIFT INTO CENTRAL ARIZONA DECREASING THE CHANCE OF THUNDERSTORMS MONDAY...THOUGH A SLIGHT INCREASE IN ACTIVITY IS EXPECTED TUESDAY. A MORE SIGNIFICANT UPSWING IN THUNDERSTORM ACTIVITY IS FORECAST LATER IN THE WEEK AS THE UPPER HIGH MOVES TOWARD THE FOUR CORNERS REGION. && .AVIATION...SCATTERED TSRA WITH CIGS MOSTLY AOA 9KFT AGL EXPECTED THIS EVENING MAINLY EAST OF THE KTUS VICINITY. OUTFLOW WINDS UP TO 40-45 KTS WITH THE STRONGEST STORMS. AFTER MIDNIGHT AND INTO EARLY MONDAY MORNING EXPECT BKN-OVC 15-25KFT AGL CLOUD BASES FROM PREVIOUS CONVECTIVE ACTIVITY. LESS THUNDERSTORM DEVELOPMENT IS ON TAP MONDAY AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:56 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 7, 9:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.